Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Gabapentin-Induced Rhabdomyolysis in a Patient with Diabetic Neuropathy
Oktay BilgirMehmet ÇalanFerda BilgirLevent KebapçilarArif YükselYasar YildizIsmail Sari
Author information
JOURNALS OPEN ACCESS

2009 Volume 48 Issue 12 Pages 1085-1087

Details
Abstract

Gabapentin (GBP) is a drug which is frequently used in diabetic neuropathy. Common adverse effects of GBP include drowsiness, dizziness, ataxia, somnolence, and fatigue. Rhabdomyolysis is an extremely rare side effect of GBP. In this report we describe a case of GBP-induced rhabdomyolysis in a 63-year-old diabetic woman. She presented with severe muscle pain in her extremities, fatigue, decreased urine output and urine discoloration within 3 weeks after starting treatment with GBP (900 mg/day) for diabetic neuropathy. Laboratory tests revealed extreme elevations of muscle enzymes, increased creatinine and potassium levels. She required hemodialysis as a result of anuria. Investigation confirmed the diagnosis of rhabdomyolysis, and discontinuation of GBP resulted in resolution of clinical and biochemical features of rhabdomyolysis.

Information related to the author
© 2009 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top